MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-AT ARTIS ZEE MULTI-PURPOSE; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH-AT ARTIS ZEE MULTI-PURPOSE; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Model Number 10094139
Medical Device Problem Codes Output Problem (3005); Unexpected/Unintended Radiation Output (4028)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed if additional information becomes available.Internal id # (b)(4).
 
Event or Problem Description
It was reported to siemens that an adverse event occurred that involved the artis zee multi-purpose system.According to the user, the radiation (fluoro) on the system was active for about 40 minutes due to a chair that had been accidently put on the foot pedal under the table in the control room by hospital personnel.One person from cleaning department was exposed to scattered radiation for several minutes.There was no impact to the state of health of the person involved.Siemens has requested additional details in order to conduct an investigation.
 
Additional Manufacturer Narrative
H10: siemens healthcare completed the investigation of the reported event.The investigation was performed based on expert discussions considering the complaint description, customer service reports, system history and system log files.According to the information initially provided by the customer, the radiation (fluoro) on the system was unintentionally activated by a chair that was placed on the system foot pedal located under the table in the control room.At least one person from the cleaning department was potentially exposed to scattered radiation during this event.There was no adverse health consequence for the cleaning personnel reported to siemens healthcare.The system log file investigation revealed that the radiation was active for 213 seconds (3.55 minutes) with less than 1mgy.The dose of scattered radiation is much lower.Even with a worst-case scenario consideration, only moderately increased probability of light deterministic radiation effects at the skin and a minimally increased probability of stochastic radiation effects are to be expected.In general, the customer is informed about active radiation as the x-ray lamp illuminates and about the live x-ray images which are displayed on the screen.The system operator manual contains adequate instructions for the safe operation of the system in this failure scenario.If unwanted radiation occurs, the radiation can be stopped at any time by pressing the red emergency stop button.In addition, the user is advised to block the radiation by pressing buttons on the control module or on the user interface screen in the control room to prevent radiation from being accidentally released (e.G., for cleaning purposes).To reduce the likelihood of reoccurrence, the customer was offered refresher training on the system behavior.The detailed technical investigation related to the communicated effect did not reveal any system non-conformities.The system worked as specified.The occurrence rate of the aforementioned error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.The incident described was not classified as a reportable adverse event after detailed investigation.Neither serious injury, death, nor an unexpected or prolonged hospitalization of the patient or any other person occurred or could be expected, even if the incident recurs.

Brand Name
ARTIS ZEE MULTI-PURPOSE
Common Device Name
IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-AT
siemenstrasse 1 or
rittigfeld 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1 or rittigfeld 1
rittigfeld 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key15923833
Report Number3004977335-2022-54771
Device Sequence Number5258679
Product Code OWB
UDI-Device Identifier04056869010076
UDI-Public04056869010076
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K141574
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10094139
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown